Jump to content

New Medication


Recommended Posts

Hi Friends,

It's been a while since I've been online, and have been doing quite a bit of catching up on all the posts/new members.

My GP recently put me on Toprol XL 25mg per day for my symptoms. This was after trying B-12 injections without any noticable improvements.

I'm finding that the Beta-blocker seems to be making some nice improvements in the way I feel. I'm finding that I don't feel as "disconnected" as I used to feel, and not as dizzy either (thank goodness).

I'm curious to know if any of you are also taking this particular Beta-blocker, and found that it will slowly but surely improve the cognitive impairments I've had since being dx'd with POTS? Is the dosage conservative (25mg per day?). Don't get me wrong, although I feel some physical improvements, it's not benefiting me cognitively. My energy level has also been improved, however, when I crash and burn (after doing dishes or a load of laundry - which is far more than I was able to do previously).... I feel it for the next two days (REALLY SYMPTOMATIC, despite the meds).

I'm also having a heck of a time regulating my internal thermostat...... anyone else suffer with this?

I'm also really curious about those of you who are getting the weekly IV fluids..... What symptoms warranted IV fluids over just increasing your oral intake?

Any information you can share is greatly appreciated as I see my GP again in a week, and we are looking for alternative treatments to get my symptoms under control.

Thanks for listening!! :)

Link to comment
Share on other sites

Guest sonotech

Babs,

I used to be on Toprol XL for about 1 year. I thought it was great for controlling tachycardia, but I had been taken off of it due to increasing problems with hypotension and increased tachycardia (not due to the med...just illness progression).

When I started the med, I noticed that if I took it in the a.m., then didn't seem to last long enough to help with night time tachy. And if I took it in the evening, then I would have problems during the day.

Anyway, my doc put me on a low dose TWICE a day, and that did the trick. So...maybe talk to you doc about splitting the current dose and taking twice a day OR taking current dose twice a day. My body tends to metabolize meds quickly and this may have been the cause for needing twice a day.

My cardio said he only had a COUPLE of pts that had to take Toprol more often than the recommended "once a day". The 25mg seems to be a typical dose for dysautonomia...I don't think docs like to go much higher due to the increasing possibility of worsening HYPOtension (which was my prob....after a constant increase of Toprol to try and control severe tachy, I was on 50mg TWICE a day...which is alot for someone with HYPOtension)

Good luck.

Link to comment
Share on other sites

I was on up to 200 mg. of Toprol XL at one point this past year..I was extremely fatigued and felt short of breath quite a bit..Don't recommend that much of it to anyone. BP's were Very low but tach still. It worked for me daily at 50 mg. for quite a few years kept me under control until this past year or so. So it is tolerable at different doses for different people,make sure to keep that in mind.

Good luck with it.

Belinda

Link to comment
Share on other sites

Hi,

I was on Toprol for the past few years. It helped me out alot, however my bp would go down a little lower than its usual low, but nothing too bad. I ended up having to stop taking it because the Toprol mixed with the Midodrine caused my heartrate to go way down and I got dizzy. Now I take Metoprolol at night, which hasn't given me any help at all really.

Jacquie

Link to comment
Share on other sites

I was on this too. 25mg. I was doing ok with it. But before I lost my insurance they were worried about my blood pressure being too low. I don't know if it was related to the meds though.

It did help great with the migraines so if anything I would go back on it just for that reason.

Good luck,

Amber

Link to comment
Share on other sites

I have been on either 25mg or 50 mg This is a low dose but if I don't take it I feel the effects by early morning. This medication has really helped me. Good luck.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...